Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 191, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2022, 7:42 PM EDT for Harris County, Meriwether County, Troup County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2022, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 24, 2022, 8:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harris County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
770
WUUS52 KFFC 242342
SVRFFC
GAC145-199-285-250015-
/O.NEW.KFFC.SV.W.0191.220624T2342Z-220625T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
742 PM EDT Fri Jun 24 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Meriwether County in west central Georgia...
Southeastern Troup County in west central Georgia...
North central Harris County in west central Georgia...
* Until 815 PM EDT.
* At 741 PM EDT, a severe thunderstorm was located over Big Springs,
or 8 miles southeast of LaGrange, moving southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
LaGrange, Pine Mountain, Stovall, Mountville, Big Springs, Baughs
Crossroads and Smiths Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3306 8493 3305 8486 3299 8479 3283 8485
3284 8501 3295 8508
TIME...MOT...LOC 2341Z 038DEG 5KT 3297 8490
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
176
WWUS52 KFFC 250007
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
807 PM EDT Fri Jun 24 2022
GAC145-199-285-250017-
/O.EXP.KFFC.SV.W.0191.000000T0000Z-220625T0015Z/
Meriwether GA-Troup GA-Harris GA-
807 PM EDT Fri Jun 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MERIWETHER...
SOUTHEASTERN TROUP AND NORTH CENTRAL HARRIS COUNTIES WILL EXPIRE AT
815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3306 8493 3305 8486 3299 8479 3283 8485
3284 8501 3295 8508
TIME...MOT...LOC 0007Z 038DEG 5KT 3294 8492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:12 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 3:12 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Fri Jun 24 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... Moist air continues to filter in from the Atlantic through the boundary layer keeping dewpoints in the upper 60s to lower 70s across all of the CWA. Temperatures have already warmed into the upper 80s and lower 90s, and with the morning sounding at FFC showing convective T of near 91, it is no surprise that we have already seen convection popping in central and western GA where a slight theta-e gradient and a little bit of moisture pooling and convergence at the surface may reside. Elsewhere, the cu field is definitely becoming agitated in places with clear glaciation taking place per GOES Day Cloud Phase, and would not be surprised if we get a little bit more convective coverage going soon. SBCAPE values have surged to 3000+ J/kg across the area with little noted CIN with 20- 30kts of EBWS across most of the CWA. Forcing mechanisms are an issue for greater coverage, as we are relying on boundary layer dynamics to get updrafts rolling, and the morning sounding did note a very dry air layer aloft at just below 500mb which may limit updraft strength through dry air entrainment. Overall, can't rule out a few strong thunderstorms across the area, and in central GA we likely could see a few cores get tall enough to warrant severe warnings. As upper level trough off the east coast continues to slide east into the north Atlantic, upper level ridge will and surface high will also slide east over the Appalachians bringing more continental airmass with it. As a result, back door front looks like it may impact the CWA during the early morning hours tomorrow and stall over western GA. For eastern portions of the CWA, this won't provide much relief temperature-wise, but will put a damper on the humidity, and keep PoP chances lower. For western GA, PoP chances will depend on your location relative to the front, with better precip chances the further to the west you go where moisture and surface forcing will be much better. Cloud cover should act to limit maximum temperatures in these locations, however, which in turn could impact PoP chances as well. Could be a few showers or even storms as this back door front pushes west, but uncertainty around convective coverage this afternoon has confidence low for overnight/early morning impacts. Lusk .LONG TERM /Sunday through Friday/... An approaching weak upper level trough sweeping over the northern Plains will erode the high pressure over central CONUS at the start of the long term period. The upper level trough will bring a weak frontal boundary to the CWA Monday, bringing chance to likely PoPs to the forecast area, particularly over north Georgia. After that, some uncertainty still remains over where the boundary is likely to stall over central or southern Georgia thanks to weak forcing as the atmosphere transitions to zonal flow aloft. Regardless of where the boundary stalls, disturbances within the flow could bring unsettled weather to the area throughout the long term period. Given the uncertainty of the placement of the front at this time, have limited the PoPs to chance throughout the period with the exception of Monday afternoon/evening across north Georgia where there is more agreement over the placement of the frontal boundary. While any meaningful rainfall will be welcomed as much of northern and central Georgia are experiencing D0 drought conditions and isolated pockets of D1 drought conditions, the QPF total throughout the long term period will only run about 0.5-1.0 inches. Given the likely isolated to scattered nature of thunderstorm coverage, the possibility of widespread relief in abnormally dry conditions will be limited. The good news is that more seasonable temperatures will return to the forecast area with temperatures in the upper 80s and low 90s across north and central Georgia. KAL && .AVIATION... 18Z Update... Active cu field in place across the metro sites with some TSRA already SW and S of ATL towards CSG. Coverage is mostly SCT to occasionally BKN at 4-5kft. Storm coverage may shift towards metro over next few hours, with TEMPO highlighting highest confidence time period. Overnight, lower cigs may develop over metro as moisture continues to filter into the area. Morning likely will see period of MVFR near sunrise, but could go IFR periodically (low confidence on IFR). Wind through period will be east 6-12 kts. //ATL Confidence...18Z Update... Medium confidence on overnight cigs. High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 69 91 / 30 10 10 5 Atlanta 72 88 72 91 / 30 30 20 20 Blairsville 65 83 63 84 / 30 30 10 30 Cartersville 71 88 69 91 / 40 30 20 30 Columbus 73 88 72 93 / 40 40 30 20 Gainesville 71 88 69 89 / 30 20 10 20 Macon 71 93 69 95 / 50 20 10 5 Rome 73 89 70 92 / 40 40 20 30 Peachtree City 70 88 68 91 / 40 30 10 20 Vidalia 73 92 69 94 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lusk LONG TERM....KAL AVIATION...Lusk
Hazardous weather outlook, Jun 24, 3:13 PM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 313 PM EDT Fri Jun 24 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 313 PM EDT Fri Jun 24 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible across portions of north and central Georgia this this afternoon and evening. A few storms could become strong to severe with the primary hazards being damaging wind gusts and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms will be likely through the weekend and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 24, 5:38 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT Fri Jun 24 2022
GAZ012-019-020-242215-
Gordon GA-Bartow GA-Floyd GA-
538 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of east central Floyd,
southwestern Gordon and northwestern Bartow Counties through 615 PM
EDT...
At 538 PM EDT, a strong thunderstorm was over Adairsville, or 9 miles
south of Calhoun, moving south at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Calhoun, Adairsville, White, Kingston, Plainville, Cassville, Folsom
and Pinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3442 8506 3448 8497 3447 8485 3429 8474
3421 8491 3423 8506
TIME...MOT...LOC 2138Z 346DEG 5KT 3436 8495
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 6:17 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Fri Jun 24 2022
GAZ020-242245-
Bartow GA-
617 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of western Bartow
County through 645 PM EDT...
At 617 PM EDT, a strong thunderstorm was over Kingston, or 9 miles
northwest of Cartersville, moving south at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cartersville, Euharlee, Kingston and Cassville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3429 8501 3433 8496 3434 8488 3425 8474
3418 8480 3414 8484 3413 8492 3414 8501
TIME...MOT...LOC 2217Z 339DEG 7KT 3426 8491
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 6:40 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
640 PM EDT Fri Jun 24 2022
GAZ080-081-093>095-242315-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
640 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of northern Macon,
southwestern Peach, southwestern Houston, south central Crawford and
southeastern Taylor Counties through 715 PM EDT...
At 640 PM EDT, a strong thunderstorm was over Marshallville, or 9
miles southwest of Fort Valley, moving northwest at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Fort Valley, Marshallville, Reynolds, Saint Louis, Nakomis,
Meadowdale, Grovania, Elko, Garden Valley, Grove Park, Hicks,
Potterville, Moss Oak, Winchester and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3242 8421 3257 8421 3265 8405 3240 8363
3229 8373 3229 8390
TIME...MOT...LOC 2240Z 121DEG 5KT 3245 8398
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 6:42 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Fri Jun 24 2022
GAZ093-242315-
Macon GA-
642 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of west central Macon
County through 715 PM EDT...
At 641 PM EDT, a strong thunderstorm was over Marshallville, or 9
miles southwest of Fort Valley, moving northwest at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Ideal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3230 8422 3230 8426 3240 8425 3240 8420
3241 8419 3237 8409
TIME...MOT...LOC 2241Z 121DEG 5KT 3245 8399
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 6:50 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT Fri Jun 24 2022
GAZ067-242315-
Meriwether GA-
650 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of northwestern
Meriwether County through 715 PM EDT...
At 650 PM EDT, a strong thunderstorm was over Saint Marks, or 8 miles
northwest of Greenville, moving south at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Luthersville, Lone Oak and Saint Marks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3319 8485 3321 8481 3321 8475 3311 8467
3307 8469 3304 8475 3304 8482 3309 8486
TIME...MOT...LOC 2250Z 344DEG 5KT 3314 8478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 7:18 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Fri Jun 24 2022
GAZ066-067-242345-
Troup GA-Meriwether GA-
718 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of western Meriwether
and east central Troup Counties through 745 PM EDT...
At 718 PM EDT, a strong thunderstorm was over Odessadale, or near
Greenville, moving south at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Greenville, Saint Marks, Stovall, Mountville, Big Springs, Harris
City, Odessadale and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3316 8485 3314 8461 3302 8461 3292 8468
3292 8481 3295 8492 3305 8491
TIME...MOT...LOC 2318Z 017DEG 13KT 3303 8480
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:38 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jun 24, 1:45 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| Jun 24, 2:00 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| Jun 24, 2:08 PM EDT | Special Weather Statement | FFC | Marion | 37 min |
| Jun 24, 2:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jun 24, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 25 min |
| Jun 24, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 27 min |
| Jun 24, 2:47 PM EDT | Special Weather Statement | FFC | Sumter | 28 min |
| Jun 24, 2:50 PM EDT | Special Weather Statement | FFC | Wheeler | 25 min |
| Jun 24, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
| Jun 24, 3:38 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jun 24, 3:47 PM EDT | Special Weather Statement | FFC | Muscogee | 28 min |
| Jun 24, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 25 min |
| Jun 24, 4:06 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jun 24, 4:41 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jun 24, 5:33 PM EDT | Special Weather Statement | FFC | Crawford | 27 min |
| Jun 24, 5:38 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Jun 24, 6:17 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jun 24, 6:40 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jun 24, 6:42 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jun 24, 6:50 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jun 24, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon | 43 min |
| Jun 24, 7:18 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Jun 24, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 49 min |
| Jun 24, 7:49 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Peach, Pulaski | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.